Thunderstorm Wind, Duval
- When
- June 28, 3:22 PM EST
- Where
- Duval County, 2 mi N of Baldwin
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.333, -81.967
Large trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 1:58 PM EST, 1 hour 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT FRI JUN 28 2002 PUBLIC...WEAK SOUTHWEST FLOW TODAY WITH 500H RIDGE AXIS EXTENDING RIGHT ACRS NE FL AND CLEARING EVIDENT ON VISIBLE SATELITTE...GOOD HEATING AS SKIES MOSTLY CLEAR AND FIRST TSTM POPPING IN MOISTER AREAS. TEMPS CLIMBING HIGHER THABN ANTICIPATED. STILL EXPECT DOMINANTLY HEAVY RAIN EVENTS TODAY AS SLOW STORM MOTION WILL DUMP RAIN IN LOCALIZED AREA...AND INHIBIT HAIL FORMATION. WEEKEND WEATHER DOMINANTED BY WEAK SW SYNOPTIC FLOW AS RIDGE IS S OF CWA... LEAVING TSTM ACTIVITY TOWARD EAST COAST AND CONVECTION DOMINANTLY DIURNAL PULSE STORMS IN LATE AFTERNOON. SUNDAY MAY BECOME CATEGORICAL AS FRONT SAGS TO S GA. COMING WEEK SEEMS TO CONTINUE IN THE TROUGH MODE WITH WET WEATHER DOMINANT IN THE EXTENDED. MARINE...NEW BUOY OFF SGJ RUNNING BELOW 10KTS WITH 2 FT SEAS. FIRE WX...NO HEADLINES. PRELIM CCF AMG TT 071 093/070 087/76 13455 SSI TT 075 089/074 084/76 13456 JAX TT 072 091/071 087/76 13356 SGJ TT 071 088/073 088/76 13256 GNV TT 070 091/070 088/76 13344 OCF TT 069 090/070 089/76 13343 .JAX... .GA...NONE. .FL...NONE. WELSH
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-282100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1228 PM EDT FRI JUN 28 2002 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON... SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND TORRENTIAL RAINFALL. STORM MOTION IN NORTHEAST FLORIDA IS EXPECTED TO VARIABLE AT 10 MPH OR LESS AND THE GREATEST HAZARD WILL BE RAINFALL TOTALS EXCEEDING 3 INCHES WHICH WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF LOW LYING AREAS. STORM MOTION IN SOUTHEAST GEORGIA IS EXPECTED TO BE TO THE EAST AT 10 TO 15 MPH AND THE GREATEST HAZARD WILL BE STRONG GUSTY WINDS OF 45 TO 55 MPH ALTHOUGH THESE STORMS STILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL TOTALS OF 3 INCHES OR MORE IF STORMS REDEVELOP OVER THE SAME AREAS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...BUT SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The Jacksonville radar (KJAX), 30 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301049.